Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 2, 2015, 1:04 AM CDT for Gray County, Wheeler County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 1:04 AM CDT (06:04 UTC)
- Expired
- Aug 2, 2015, 2:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:56 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 1, 10:56 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1056 PM CDT SAT AUG 1 2015 .AVIATION... FOR THE 06Z TAFS...LITTLE CHANGE TO PREVIOUS AVIATION AFD. THE CLUSTER OF TSTMS S AND W OF KAMA AS OF THIS WRITING WILL LIKELY REMAIN S OF THE TERMINAL SITE AND DID NOT INCLUDE IN THIS FCST. ANOTHER CROP OF SHOWERS AND TSTMS IS PSBL LATER SUNDAY AFTERNOON AND NIGHT. HOWEVER...HAVE REFRAINED FROM INCLUDING IN THE TAF FCST AT THIS TIME DUE TO LOW CONFIDENCE IN WHICH TAF SITE...IF ANY...MAY BE IMPACTED. ANDRADE && .PREV DISCUSSION... /ISSUED 637 PM CDT SAT AUG 1 2015/ AVIATION... FOR THE 00Z TAFS...SOME POTENTIAL EXISTS FOR TSTM DEVELOPMENT THIS EVENING AND TONIGHT ACROSS THE AREA. HOWEVER...EXPECT COVERAGE TO BE MUCH LESS THAN OBSERVED RECENTLY IF STORMS DEVELOP. FOR THIS REASON PLUS LOW CONFIDENCE IN WHICH TAF SITE...IF ANY...WILL BE IMPACTED... HAVE OMITTED THIS WEATHER ELEMENT FROM THIS TAF CYCLE. ANOTHER CROP OF SHOWERS AND TSTMS PSBL LATE SUNDAY AFTERNOON AND HAVE REFRAINED FROM INCLUDING IN THE FCST AT THIS TIME SINCE IT IS NEAR THE END OF THE 24 HOUR PERIOD. ANDRADE PREV DISCUSSION... /ISSUED 340 PM CDT SAT AUG 1 2015/ DISCUSSION... TEXAS AND OKLAHOMA PANHANDLES HAVE REMAINED FAIRLY QUIET THIS AFTERNOON IN THE WAKE OF DEPARTING MCV. WE HAVE CANCELLED THE FLASH FLOOD WATCH WHICH WAS SET TO EXPIRE AT 7 PM TODAY...SINCE THE THREAT FOR FLOODING ISSUES IN THE NEAR TERM HAS DIMINISHED. THUNDERSTORMS ARE DEVELOPING AT THIS TIME OVER PARTS OF EASTERN NEW MEXICO...WITH MOVEMENT INTO OUR WESTERN SECTIONS EXPECTED THIS EVENING. LOW-LEVEL SOUTHERLY FLOW EXPECTED TO INCREASE AGAIN TONIGHT...BUT FLOW IS EXPECTED TO BE MORE VEERED THAN THAT OF LAST NIGHT...RESULTING IN LESS OVERALL SHEAR AND LESS ORGANIZATION TO CONVECTION. STILL...POSSIBILITY EXISTS FOR THUNDERSTORMS TO CONTINUE PAST MIDNIGHT...PARTICULARLY IN EASTERN SECTIONS...WITH POPS ADJUSTED ACCORDINGLY. SUNDAY MORNING EXPECTED TO BE FAIRLY QUIET...WITH ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS LIKELY TO OCCUR. ALL SHORT- AND MEDIUM-RANGE MODELS ARE SUGGESTING DEVELOPMENT OF A SHORTWAVE TROF AT 700 MB DURING THE MONDAY AND MONDAY NIGHT TIME FRAME. HAVE INCREASED POPS MOST SECTIONS DURING THESE PERIODS AS CURVATURE IN FLOW AND FRONTOGENESIS WOULD ADD SUPPORT FOR THUNDERSTORM DEVELOPMENT. SHOULD THIS INDEED OCCUR...MORE FLOODING ISSUES WILL LIKELY ARISE. LOW POPS RETAINED IN EAST ON TUESDAY...WITH DRY FORECAST THEREAFTER. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Aug 1, 3:20 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT SAT AUG 1 2015 OKZ001>003-TXZ001>020-021115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 320 PM CDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. ALSO...SOME OF THE STRONGER STORMS COULD PRODUCE BRIEF GUSTY WINDS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TUESDAY. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OBSERVERS ARE REQUESTED TO RELAY ANY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
In the hours before
Special weather statement, Aug 1, 9:22 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 922 PM CDT SAT AUG 1 2015 TXZ016-020300- DEAF SMITH TX- 922 PM CDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEAF SMITH COUNTY UNTIL 1000 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HEREFORD...MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... HEREFORD... DAWN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3502 10217 3475 10218 3475 10257 3496 10257 TIME...MOT...LOC 0222Z 252DEG 15KT 3488 10250 ANDRADE
Special weather statement, Aug 1, 9:45 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 945 PM CDT SAT AUG 1 2015 TXZ017-020330- RANDALL TX- 945 PM CDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDALL COUNTY UNTIL 1030 PM CDT... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UMBARGER...OR 10 MILES WEST OF CANYON...MOVING EAST NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CANYON... UMBARGER... BUFFALO LAKE... TIMBERCREEK CANYON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3506 10180 3480 10178 3481 10216 3505 10216 TIME...MOT...LOC 0245Z 245DEG 8KT 3494 10209 ANDRADE
Special weather statement, Aug 1, 11:23 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1123 PM CDT SAT AUG 1 2015 TXZ013-018-020515- ARMSTRONG TX-CARSON TX- 1123 PM CDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND EXTREME SOUTHEASTERN CARSON COUNTIES UNTIL 1215 AM CDT... AT 1123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CLAUDE...MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLAUDE... GOODNIGHT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3519 10121 3493 10115 3496 10153 3508 10152 TIME...MOT...LOC 0423Z 262DEG 15KT 3503 10143 14
Special weather statement, Aug 2, 12:28 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1228 AM CDT SUN AUG 2 2015 OKZ002-TXZ003-004-020615- HANSFORD TX-OCHILTREE TX-TEXAS OK- 1228 AM CDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OCHILTREE...NORTHERN HANSFORD AND SOUTHERN TEXAS COUNTIES UNTIL 115 AM CDT... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF HARDESTY...OR 16 MILES SOUTHEAST OF GUYMON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GRUVER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3635 10094 3620 10151 3655 10150 3661 10125 TIME...MOT...LOC 0528Z 333DEG 14KT 3647 10134 14
Special weather statement, Aug 2, 12:53 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1253 AM CDT SUN AUG 2 2015 TXZ009-010-014-015-020645- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 1253 AM CDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN ROBERTS...EXTREME SOUTHWESTERN HEMPHILL AND NORTHERN GRAY COUNTIES UNTIL 145 AM CDT... AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF LEFORS...OR 9 MILES SOUTH OF PAMPA...MOVING EAST AT 30 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MIAMI... KELLERVILLE... LEFORS... CODMAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3575 10061 3533 10031 3531 10100 3544 10104 TIME...MOT...LOC 0553Z 251DEG 27KT 3542 10090 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:22 PM CDT | Special Weather Statement | AMA | Deaf Smith | 38 min |
| Aug 1, 9:45 PM CDT | Special Weather Statement | AMA | Randall | 45 min |
| Aug 1, 10:21 PM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Aug 1, 11:23 PM CDT | Special Weather Statement | AMA | Armstrong | 52 min |
| Aug 2, 12:28 AM CDT | Special Weather Statement | AMA | Hansford | 47 min |
| Aug 2, 12:53 AM CDT | Special Weather Statement | AMA | Gray | 52 min |
| Aug 2, 1:14 AM CDT | Special Weather Statement | AMA | Hansford | 61 min |
| Aug 2, 1:49 AM CDT | Areal Flood Advisory | AMA | Hansford | 3 hr |
| Aug 2, 1:52 AM CDT | Special Weather Statement | AMA | Wheeler | 53 min |
| Aug 2, 1:58 AM CDT | Special Weather Statement | AMA | Hansford | 62 min |
| Aug 2, 2:57 AM CDT | Special Weather Statement | AMA | Hansford | 63 min |
| Aug 2, 4:57 AM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson, Ochiltree | 3 hr |
| Aug 2, 5:56 PM CDT | Special Weather Statement | AMA | Lipscomb | 49 min |
| Aug 2, 6:38 PM CDT | Special Weather Statement | AMA | Moore | 67 min |
| Aug 2, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 17 min |
| Aug 2, 6:47 PM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.